Alert archive / Arizona / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 103, NWS Phoenix, AZ

September 7, 2006La Paz County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 7, 2006, 11:30 PM MST for La Paz County, Arizona. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2006, 11:30 PM MST (06:30 UTC)
Expired
Sep 8, 2006, 12:30 AM MST
In force
60 min
Issued by
NWS Phoenix, AZ
Area
Counties, with a storm outline in the text

County La Paz County, AZ

The radar

The Yuma radar (KYUX), 151 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 9:10 PM MST, 2 hours 20 minutes earlier.

Area forecast discussion, Sep 7, 9:10 PM MST, 2 hours 20 minutes before
AZZ020>028-CAZ030>033-081200-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
910 PM MST THU SEP 7 2006

SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
SUFFICIENT MOISTURE WILL REMAIN FOR A CHANCE OF SHOWERS AND
THUNDERSTORMS OVER SOUTH-CENTRAL ARIZONA THROUGH FRIDAY...WITH ONLY
A SLIGHT CHANCE OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA.
DURING THE WEEKEND...A GRADUAL DRYING TREND WILL COMMENCE ACROSS THE
ENTIRE FORECAST AREA...WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS OVER SOUTH-CENTRAL ARIZONA. BY TUESDAY OF
NEXT WEEK...EXPECT DRY CONDITIONS ACROSS THE ENTIRE FORECAST AREA
UNDER A MUCH DRIER NORTHERLY FLOW ALOFT.

&&

.SHORT TERM...
TONIGHT THROUGH SUNDAY...
TROF REMAINS OVR AZ WITH UPPER LOW NEAR THE N CENTRAL AZ/UT BORDER.
A COUPLE OF SHORT WAVES ROTATING AROUND UPPER LOW WITH FIRST ONE
MOVING THROUGH 4 CORNERS AREA FOLLOWED BY ON MOVING THROUGH NW AZ AT
THIS TIME. THIS IS BRINGS NW FLOW OVER OUR REGION AND ALSO BRINGING
SOME DYNAMICS DOWN INTO OUR REGION TONIGHT. IN ADDITION...A 300 MB
JET CORE HAS BEGUN TO PUNCH INTO SOUTHERN AZ THIS EVENING FOR ADDED
DYNAMICS. THE 00Z PHX SOUNDING ALSO SHOWED THAT INSTABILITY OVER
SOUTH CENTRAL AZ HAD INCREASED FROM EARLIER TODAY. THIS WHOLE
SYSTEM IS CAUSING A LARGE AREA OF SHOWERS AND THUNDERSTORMS WHICH
ARE JUST NOW AT THIS TIME ENTERING SOUTH CENTRAL AZ AND EXTEND BACK
INTO SOUTHERN NV...WITH THE WHOLE AREA MOVING SE TOWARD SOUTH
CENTRAL AZ AND POSSIBILY INTO PORTIONS OF SW AZ LATER TONIGHT. THUS
CHANCE OF THUNDERSTORMS ESPECIALLY OVER SOUTH CENTRAL AZ MAY
CONTINUE WELL INTO TONIGHT AS THEY MOVE DOWN FROM THE N. THE JET
CORE WILL BE OVER SOUTHERN AZ FRI WITH THE RIGHT ENTRANCE REGION
PASSING OVER BY LATE FRI AFTERNOON/NIGHT. THIS WILL KEEP DYNAMICS
AND A CHANCE OF THUNDERSTORMS OVER MUCH OF OUR REGION THRU FRI/FRI
NIGHT. BY SAT/SUN WESTERLY FLOW WILL SPREAD OVER OUR REGION BRINGING
SOME DRYING INTO SE CA AND GRADUALLY SPREADING IT SLOWLY E...WITH IT
REDUCING THE THREAT OF THUNDERSTORMS OVER SOUTH CENTRAL AZ DOWN TO A
SLIGHT CHANCE OVER THE WEEKEND.

&&

.LONG TERM...
SUNDAY NIGHT THROUGH THURSDAY...
BACKED OFF ON COMPLETE DRYING AND ENDING OF TSTM THREATS A DAY OR SO
FROM WHAT WAS INHERITED BASED ON LATEST GFS TRENDS...AND ADJACENT
WFOS AGREED. SO...SLIGHT CHANCES OF STORMS WILL BE MAINTAINED IN
FORECAST THRU MONDAY EVENING. WILL ALLOW FOR MAX TEMPS TO RISE BACK
ABOVE NORMAL WITH THE DRIER AIR IN PLACE.

&&

.AVIATION...
06Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DKS/ESTLE
Hazardous weather outlook, Sep 7, 5:10 AM MST, 18 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
510 AM MST THU SEP 7 2006

AZZ021>023-026>028-081215-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
510 AM MST THU SEP 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS. SHOWERS AND
THUNDERSTORMS ARE LIKELY IN SOUTH-CENTRAL ARIZONA INCLUDING THE
GREATER PHOENIX AREA THIS AFTERNOON. STRONGEST STORMS COULD PRODUCE
LOCALLY HEAVY RAIN...HAIL...AND STRONG GUSTY DAMAGING WINDS. CLOUD-
TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM.

BE ALERT FOR FLOODING OF LOW SPOTS SUCH AS NORMALLY DRY WASHES AND
LOW SPOTS ON ROADS. IF YOU COME TO A FLOODED ROAD...TURN AROUND AND
FIND ANOTHER WAY TO YOUR DESTINATION. THE WATER MAY BE DEEPER THAN
YOU THINK...AND FLOWING WATER CAN BE STRONGER THAN YOU REALIZE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY...ESPECIALLY
DURING THE AFTERNOON AND EVENING HOURS WITH A SLIGHT CHANCE SATURDAY
AFTERNOON AND EVENING. STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY
RAIN...HAIL...AND STRONG GUSTY DAMAGING WINDS. CLOUD-TO-GROUND
LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM.

BE ALERT FOR FLOODING OF LOW SPOTS SUCH AS NORMALLY DRY WASHES AND
LOW SPOTS ON ROADS. IF YOU COME TO A FLOODED ROAD...TURN AROUND AND
FIND ANOTHER WAY TO YOUR DESTINATION. THE WATER MAY BE DEEPER THAN
YOU THINK...AND FLOWING WATER CAN BE STRONGER THAN YOU REALIZE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-081215-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
510 AM PDT THU SEP 7 2006 /510 AM MST THU SEP 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ESPECIALLY IN EASTERN
RIVERSIDE COUNTY. STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY
RAIN...HAIL...AND STRONG GUSTY DAMAGING WINDS. CLOUD-TO-GROUND
LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM.

BE ALERT FOR FLOODING OF LOW SPOTS SUCH AS NORMALLY DRY WASHES AND
LOW SPOTS ON ROADS. IF YOU COME TO A FLOODED ROAD...TURN AROUND AND
FIND ANOTHER WAY TO YOUR DESTINATION. THE WATER MAY BE DEEPER THAN
YOU THINK...AND FLOWING WATER CAN BE STRONGER THAN YOU REALIZE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-081215-
SOUTHERN GILA/TONTO NF FOOTHILLS-
510 AM MST THU SEP 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS. SHOWERS AND
THUNDERSTORMS ARE LIKELY THIS AFTERNOON. STRONGEST STORMS COULD
PRODUCE LOCALLY HEAVY RAIN...HAIL...AND STRONG GUSTY DAMAGING WINDS.
CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM.

BE ALERT FOR FLOODING OF LOW SPOTS SUCH AS NORMALLY DRY WASHES AND
LOW SPOTS ON ROADS. IF YOU COME TO A FLOODED ROAD...TURN AROUND AND
FIND ANOTHER WAY TO YOUR DESTINATION. THE WATER MAY BE DEEPER THAN
YOU THINK...AND FLOWING WATER CAN BE STRONGER THAN YOU REALIZE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS FRIDAY AND SATURDAY WITH A SLIGHT CHANCE OF AFTERNOON
AND EARLY EVENING SHOWERS AND THUNDERSTORMS SUNDAY. STRONGEST STORMS
COULD PRODUCE LOCALLY HEAVY RAIN...HAIL...AND STRONG GUSTY DAMAGING
WINDS. CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM.

BE ALERT FOR FLOODING OF LOW SPOTS SUCH AS NORMALLY DRY WASHES AND
LOW SPOTS ON ROADS. IF YOU COME TO A FLOODED ROAD...TURN AROUND AND
FIND ANOTHER WAY TO YOUR DESTINATION. THE WATER MAY BE DEEPER THAN
YOU THINK...AND FLOWING WATER CAN BE STRONGER THAN YOU REALIZE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ELLIS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 7:54 PM MSTSevere Thunderstorm WarningPSRMaricopa66 min
Sep 8, 12:39 AM MSTSevere Thunderstorm WarningPSRLa Paz66 min
Sep 8, 1:18 AM MSTSevere Thunderstorm WarningPSRLa Paz, Yuma57 min
Sep 8, 4:49 AM MSTSevere Thunderstorm WarningPSRYuma56 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.